Alert archive / North Dakota / Red Flag Warnings in 2015
Red Flag Warning 6, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Apr 11, 2015, 3:13 AM MDT for 26 counties in North Dakota. It took effect at Apr 11, 2015, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2015, 3:13 AM MDT (09:13 UTC)
- In effect from
- Apr 11, 2015, 12:00 PM MDT
- Expired
- Apr 11, 2015, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
All 26 counties
Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, McKenzie County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Mountrail County, ND, Oliver County, ND, Sioux County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 50 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2780 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
993 WWUS83 KBIS 110913 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 413 AM CDT SAT APR 11 2015 ...RED FLAG WARNING THIS AFTERNOON FOR MOST OF WESTERN AND ALL OF SOUTH CENTRAL NORTH DAKOTA... .GRASSLANDS REMAIN DORMANT ACROSS NORTH DAKOTA. LOOK FOR INCREASING SOUTH/SOUTHWEST WINDS TO 20 TO 25 MPH BY AROUND NOON...AFTERNOON TEMPERATURES IN THE 70S...AND AFTERNOON RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT TODAY...CREATING CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD SHOULD A FIRE IGNITE. THE RED FLAG WARNING IS IN EFFECT ALONG AND SOUTH OF A LINE FROM WILLISTON TO GARRISON TO JAMESTOWN...INCLUDING THE CITIES OF DICKINSON AND THE BISMARCK AND MANDAN AREAS. NDZ009-010-017>021-025-031>037-040>048-050-051-111715- /O.NEW.KBIS.FW.W.0006.150411T1800Z-150412T0000Z/ WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-FOSTER- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 413 AM CDT SAT APR 11 2015 /313 AM MDT SAT APR 11 2015/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR WARM AND BREEZY CONDITIONS WITH LOW RELATIVE HUMIDITY FOR MOST OF WESTERN AND ALL OF SOUTH CENTRAL NORTH DAKOTA. THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING FOR WARM AND BREEZY CONDITIONS WITH LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 009 WILLIAMS...FIRE WEATHER ZONE 010 MOUNTRAIL...FIRE WEATHER ZONE 017 MCKENZIE...FIRE WEATHER ZONE 018 DUNN...FIRE WEATHER ZONE 019 MERCER...FIRE WEATHER ZONE 020 OLIVER...FIRE WEATHER ZONE 021 MCLEAN...FIRE WEATHER ZONE 025 FOSTER...FIRE WEATHER ZONE 031 GOLDEN VALLEY... FIRE WEATHER ZONE 032 BILLINGS...FIRE WEATHER ZONE 033 STARK... FIRE WEATHER ZONE 034 MORTON...FIRE WEATHER ZONE 035 BURLEIGH... FIRE WEATHER ZONE 036 KIDDER...FIRE WEATHER ZONE 037 STUTSMAN... FIRE WEATHER ZONE 040 SLOPE...FIRE WEATHER ZONE 041 HETTINGER... FIRE WEATHER ZONE 042 GRANT... FIRE WEATHER ZONE 043 BOWMAN...FIRE WEATHER ZONE 044 ADAMS... FIRE WEATHER ZONE 045 SIOUX...FIRE WEATHER ZONE 046 EMMONS... FIRE WEATHER ZONE 047 LOGAN...FIRE WEATHER ZONE 048 LA MOURE... FIRE WEATHER ZONE 050 MCINTOSH AND FIRE WEATHER ZONE 051 DICKEY. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * TIMING...THIS AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * TEMPERATURES...IN THE LOW TO MID 70. * IMPACTS...RAPID FIRE GROWTH AND SPREAD SHOULD A FIRE IGNITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ JV
4 follow-up statements
265 WWUS83 KBIS 111141 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 641 AM CDT SAT APR 11 2015 ...RED FLAG WARNING THIS AFTERNOON FOR MOST OF WESTERN AND ALL OF SOUTH CENTRAL NORTH DAKOTA... .GRASSLANDS REMAIN DORMANT ACROSS NORTH DAKOTA. LOOK FOR INCREASING SOUTH/SOUTHWEST WINDS TO 20 TO 25 MPH BY AROUND NOON... AFTERNOON TEMPERATURES IN THE 70S...AND AFTERNOON RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT TODAY...CREATING CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD SHOULD A FIRE IGNITE. THE RED FLAG WARNING IS IN EFFECT ALONG AND SOUTH OF A LINE FROM WILLISTON TO GARRISON TO JAMESTOWN...INCLUDING THE CITIES OF DICKINSON AND THE BISMARCK AND MANDAN AREAS. NDZ009-010-017>021-025-031>037-040>048-050-051-111945- /O.CON.KBIS.FW.W.0006.150411T1800Z-150412T0000Z/ WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-FOSTER- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 641 AM CDT SAT APR 11 2015 /541 AM MDT SAT APR 11 2015/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR WARM AND BREEZY CONDITIONS WITH LOW RELATIVE HUMIDITY FOR MOST OF WESTERN AND ALL OF SOUTH CENTRAL NORTH DAKOTA... * AFFECTED AREA...FIRE WEATHER ZONE 009 WILLIAMS...FIRE WEATHER ZONE 010 MOUNTRAIL...FIRE WEATHER ZONE 017 MCKENZIE...FIRE WEATHER ZONE 018 DUNN...FIRE WEATHER ZONE 019 MERCER...FIRE WEATHER ZONE 020 OLIVER...FIRE WEATHER ZONE 021 MCLEAN...FIRE WEATHER ZONE 025 FOSTER...FIRE WEATHER ZONE 031 GOLDEN VALLEY... FIRE WEATHER ZONE 032 BILLINGS...FIRE WEATHER ZONE 033 STARK... FIRE WEATHER ZONE 034 MORTON...FIRE WEATHER ZONE 035 BURLEIGH... FIRE WEATHER ZONE 036 KIDDER...FIRE WEATHER ZONE 037 STUTSMAN... FIRE WEATHER ZONE 040 SLOPE...FIRE WEATHER ZONE 041 HETTINGER... FIRE WEATHER ZONE 042 GRANT... FIRE WEATHER ZONE 043 BOWMAN...FIRE WEATHER ZONE 044 ADAMS... FIRE WEATHER ZONE 045 SIOUX...FIRE WEATHER ZONE 046 EMMONS... FIRE WEATHER ZONE 047 LOGAN...FIRE WEATHER ZONE 048 LA MOURE... FIRE WEATHER ZONE 050 MCINTOSH AND FIRE WEATHER ZONE 051 DICKEY. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...THIS AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * TEMPERATURES...AROUND 70. * IMPACTS...RAPID FIRE GROWTH AND SPREAD SHOULD A FIRE IGNITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TWH
156 WWUS83 KBIS 111646 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1146 AM CDT SAT APR 11 2015 ...RED FLAG WARNING THIS AFTERNOON FOR MOST OF WESTERN AND ALL OF SOUTH CENTRAL NORTH DAKOTA... .GRASSLANDS REMAIN DORMANT ACROSS NORTH DAKOTA. LOOK FOR SOUTH WINDS UP TO 25 MPH...TEMPERATURES IN THE 70S...AND RELATIVE HUMIDITY VALUES AS LOW AS 15 PERCENT TODAY...CREATING CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD SHOULD A FIRE IGNITE. THE RED FLAG WARNING IS IN EFFECT ALONG AND SOUTH OF A LINE FROM WILLISTON TO GARRISON TO JAMESTOWN...INCLUDING THE CITIES OF DICKINSON AND THE BISMARCK AND MANDAN AREAS. NDZ009-010-017>021-025-031>037-040>048-050-051-120000- /O.CON.KBIS.FW.W.0006.150411T1800Z-150412T0000Z/ WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-FOSTER- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 1146 AM CDT SAT APR 11 2015 /1046 AM MDT SAT APR 11 2015/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR WARM AND BREEZY CONDITIONS WITH LOW RELATIVE HUMIDITY FOR MOST OF WESTERN AND ALL OF SOUTH CENTRAL NORTH DAKOTA... * AFFECTED AREA...FIRE WEATHER ZONE 009 WILLIAMS...FIRE WEATHER ZONE 010 MOUNTRAIL...FIRE WEATHER ZONE 017 MCKENZIE...FIRE WEATHER ZONE 018 DUNN...FIRE WEATHER ZONE 019 MERCER...FIRE WEATHER ZONE 020 OLIVER...FIRE WEATHER ZONE 021 MCLEAN...FIRE WEATHER ZONE 025 FOSTER...FIRE WEATHER ZONE 031 GOLDEN VALLEY... FIRE WEATHER ZONE 032 BILLINGS...FIRE WEATHER ZONE 033 STARK... FIRE WEATHER ZONE 034 MORTON...FIRE WEATHER ZONE 035 BURLEIGH... FIRE WEATHER ZONE 036 KIDDER...FIRE WEATHER ZONE 037 STUTSMAN... FIRE WEATHER ZONE 040 SLOPE...FIRE WEATHER ZONE 041 HETTINGER... FIRE WEATHER ZONE 042 GRANT... FIRE WEATHER ZONE 043 BOWMAN...FIRE WEATHER ZONE 044 ADAMS... FIRE WEATHER ZONE 045 SIOUX...FIRE WEATHER ZONE 046 EMMONS... FIRE WEATHER ZONE 047 LOGAN...FIRE WEATHER ZONE 048 LA MOURE... FIRE WEATHER ZONE 050 MCINTOSH AND FIRE WEATHER ZONE 051 DICKEY. * WINDS...SOUTH 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...THIS AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * TEMPERATURES...IN THE LOWER 70S. * IMPACTS...RAPID FIRE GROWTH AND SPREAD SHOULD A FIRE IGNITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WAA
351 WWUS83 KBIS 112047 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 347 PM CDT SAT APR 11 2015 ...RED FLAG WARNING THIS AFTERNOON FOR MOST OF WESTERN AND ALL OF SOUTH CENTRAL NORTH DAKOTA... ...FIRE WEATHER WATCH SUNDAY MORNING THROUGH SUNDAY EVENING MOST OF WESTERN AND ALL OF SOUTH CENTRAL NORTH DAKOTA... .GRASSLANDS REMAIN DORMANT ACROSS NORTH DAKOTA. LOOK FOR SOUTH WINDS UP TO 25 MPH...TEMPERATURES IN THE 70S...AND RELATIVE HUMIDITY VALUES AS LOW AS 15 PERCENT TODAY...CREATING CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD SHOULD A FIRE IGNITE. THE RED FLAG WARNING IS IN EFFECT ALONG AND SOUTH OF A LINE FROM WILLISTON TO GARRISON TO JAMESTOWN...INCLUDING THE CITIES OF DICKINSON AND THE BISMARCK AND MANDAN AREAS. FIRE WEATHER CONCERNS CONTINUE SUNDAY. NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED. HIGHER GUSTS TO 45 MPH ARE POSSIBLE SOUTHWEST. HIGHS TEMPERATURES ON SUNDAY WILL BE IN THE 50S TO THE MIDDLE 60S WITH MINIMUM RELATIVE HUMIDITY VALUES IN THE UPPER TEENS SOUTH AND 25 TO 30 PERCENT NORTH. HAVE ISSUED A FIRE WEATHER WATCH FOR THE SOUTHERN TWO THIRDS OF THE STATE FOR SUNDAY AFTERNOON AND EVENING. WARM TEMPERATURES AND BREEZY TO WINDY CONDITIONS WILL CONTINUE MONDAY AND TUESDAY. WILL NEED TO MONITOR FOR CRITICAL FIRE WEATHER CONDITIONS THROUGH TUESDAY. NDZ009-010-017>021-025-031>037-040>048-050-051-120500- /O.NEW.KBIS.FW.A.0006.150412T1600Z-150413T0300Z/ /O.CON.KBIS.FW.W.0006.000000T0000Z-150412T0000Z/ WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-FOSTER- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 347 PM CDT SAT APR 11 2015 /247 PM MDT SAT APR 11 2015/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR WARM AND BREEZY CONDITIONS WITH LOW RELATIVE HUMIDITY FOR MOST OF WESTERN AND ALL OF SOUTH CENTRAL NORTH DAKOTA... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR WINDY CONDITIONS WITH LOW RELATIVE HUMIDITY FOR MOST OF WESTERN AND ALL OF SOUTH CENTRAL NORTH DAKOTA... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FIRE WEATHER WATCH FOR WINDY CONDITIONS WITH LOW RELATIVE HUMIDITY WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 009 WILLIAMS...FIRE WEATHER ZONE 010 MOUNTRAIL...FIRE WEATHER ZONE 017 MCKENZIE...FIRE WEATHER ZONE 018 DUNN...FIRE WEATHER ZONE 019 MERCER...FIRE WEATHER ZONE 020 OLIVER...FIRE WEATHER ZONE 021 MCLEAN...FIRE WEATHER ZONE 025 FOSTER...FIRE WEATHER ZONE 031 GOLDEN VALLEY... FIRE WEATHER ZONE 032 BILLINGS...FIRE WEATHER ZONE 033 STARK... FIRE WEATHER ZONE 034 MORTON...FIRE WEATHER ZONE 035 BURLEIGH... FIRE WEATHER ZONE 036 KIDDER...FIRE WEATHER ZONE 037 STUTSMAN... FIRE WEATHER ZONE 040 SLOPE...FIRE WEATHER ZONE 041 HETTINGER... FIRE WEATHER ZONE 042 GRANT... FIRE WEATHER ZONE 043 BOWMAN...FIRE WEATHER ZONE 044 ADAMS... FIRE WEATHER ZONE 045 SIOUX...FIRE WEATHER ZONE 046 EMMONS... FIRE WEATHER ZONE 047 LOGAN...FIRE WEATHER ZONE 048 LA MOURE... FIRE WEATHER ZONE 050 MCINTOSH AND FIRE WEATHER ZONE 051 DICKEY. * WINDS...SOUTHWEST 20 TO 30 MPH THIS AFTERNOON. NORTHWEST WINDS 20 TO 35 MPH SUNDAY. HIGHER GUSTS TO 45 MPH SOUTHWEST. * TIMING...THIS AFTERNOON AND SUNDAY LATE MORNING THROUGH THE EVENING. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * TEMPERATURES...IN THE LOWER 70S THIS AFTERNOON. IN THE UPPER 50S TO MID 60S SUNDAY AFTERNOON. * LIGHTNING...ISOLATED DRY LIGHTNING WEST SUNDAY AFTERNOON. * IMPACTS...RAPID FIRE GROWTH AND SPREAD SHOULD A FIRE IGNITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NDZ011-022-023-120500- /O.NEW.KBIS.FW.A.0006.150412T1600Z-150413T0300Z/ WARD-SHERIDAN-WELLS- 347 PM CDT SAT APR 11 2015 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR WINDY CONDITIONS WITH LOW RELATIVE HUMIDITY FOR MOST OF WESTERN AND ALL OF SOUTH CENTRAL NORTH DAKOTA... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FIRE WEATHER WATCH FOR WINDY CONDITIONS WITH LOW RELATIVE HUMIDITY... WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 011 WARD...FIRE WEATHER ZONE 022 SHERIDAN AND FIRE WEATHER ZONE 023 WELLS. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...SUNDAY MORNING THROUGH SUNDAY EVENING. * RELATIVE HUMIDITY...AS LOW AS 23 PERCENT. * TEMPERATURES...IN THE LOWER 50S. * LIGHTNING...ISOLATED DRY LIGHTNING SUNDAY AFTERNOON. * IMPACTS...RAPID FIRE GROWTH AND SPREAD SHOULD A FIRE IGNITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ WAA
545 WWUS83 KBIS 112352 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 652 PM CDT SAT APR 11 2015 ...FIRE WEATHER WATCH SUNDAY MORNING THROUGH SUNDAY EVENING FOR MOST OF WESTERN AND CENTRAL NORTH DAKOTA... .FIRE WEATHER CONCERNS CONTINUE SUNDAY. NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED. HIGHER GUSTS TO 45 MPH ARE POSSIBLE SOUTHWEST. HIGH TEMPERATURES ON SUNDAY WILL BE IN THE 50S TO THE MIDDLE 60S...WITH MINIMUM RELATIVE HUMIDITY VALUES IN THE UPPER TEENS SOUTH AND 25 TO 30 PERCENT NORTH. WARM TEMPERATURES AND WINDY CONDITIONS WILL CONTINUE MONDAY AND TUESDAY...WITH POTENTIAL FIRE WEATHER CONCERNS EACH DAY. NDZ009-010-017>021-025-031>037-040>048-050-051-120800- /O.EXP.KBIS.FW.W.0006.000000T0000Z-150412T0000Z/ /O.CON.KBIS.FW.A.0006.150412T1600Z-150413T0300Z/ WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-FOSTER- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 652 PM CDT SAT APR 11 2015 /552 PM MDT SAT APR 11 2015/ ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA... * AFFECTED AREA...FIRE WEATHER ZONE 009 WILLIAMS...FIRE WEATHER ZONE 010 MOUNTRAIL...FIRE WEATHER ZONE 017 MCKENZIE...FIRE WEATHER ZONE 018 DUNN...FIRE WEATHER ZONE 019 MERCER...FIRE WEATHER ZONE 020 OLIVER...FIRE WEATHER ZONE 021 MCLEAN...FIRE WEATHER ZONE 025 FOSTER...FIRE WEATHER ZONE 031 GOLDEN VALLEY... FIRE WEATHER ZONE 032 BILLINGS...FIRE WEATHER ZONE 033 STARK... FIRE WEATHER ZONE 034 MORTON...FIRE WEATHER ZONE 035 BURLEIGH... FIRE WEATHER ZONE 036 KIDDER...FIRE WEATHER ZONE 037 STUTSMAN... FIRE WEATHER ZONE 040 SLOPE...FIRE WEATHER ZONE 041 HETTINGER... FIRE WEATHER ZONE 042 GRANT... FIRE WEATHER ZONE 043 BOWMAN...FIRE WEATHER ZONE 044 ADAMS... FIRE WEATHER ZONE 045 SIOUX...FIRE WEATHER ZONE 046 EMMONS... FIRE WEATHER ZONE 047 LOGAN...FIRE WEATHER ZONE 048 LA MOURE... FIRE WEATHER ZONE 050 MCINTOSH AND FIRE WEATHER ZONE 051 DICKEY. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...SUNDAY LATE MORNING THROUGH THE EVENING. * RELATIVE HUMIDITY...AS LOW AS 18 PERCENT. * TEMPERATURES...IN THE UPPER 50S TO LOWER 60S. * LIGHTNING...ISOLATED DRY LIGHTNING WEST SUNDAY AFTERNOON. * IMPACTS...RAPID FIRE GROWTH SHOULD A FIRE IGNITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NDZ011-022-023-120800- /O.CON.KBIS.FW.A.0006.150412T1600Z-150413T0300Z/ WARD-SHERIDAN-WELLS- 652 PM CDT SAT APR 11 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA... * AFFECTED AREA...FIRE WEATHER ZONE 011 WARD...FIRE WEATHER ZONE 022 SHERIDAN AND FIRE WEATHER ZONE 023 WELLS. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...SUNDAY MORNING THROUGH SUNDAY EVENING. * RELATIVE HUMIDITY...AS LOW AS 23 PERCENT. * TEMPERATURES...IN THE UPPER 50S. * LIGHTNING...ISOLATED DRY LIGHTNING SUNDAY AFTERNOON. * IMPACTS...RAPID FIRE GROWTH SHOULD A FIRE IGNITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ AYD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Apr 11, 2:54 AM MDT, 19 minutes earlier.
Area forecast discussion, Apr 11, 2:54 AM MDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 354 AM CDT SAT APR 11 2015 .SHORT TERM...(TODAY THROUGH MONDAY NIGHT) ISSUED AT 353 AM CDT SAT APR 11 2015 DEVELOPING LOW PRESSURE IN THE LEE OF THE ROCKIES WILL KEEP A SOUTHERLY/SOUTHWESTERLY WIND FLOW ACROSS THE FORECAST AREA TODAY. INCREASING SOUTHWESTERLY FLOW FROM THE SURFACE UP THROUGH H850 IN CENTRAL NORTH DAKOTA...AND UP THROUGH H700 IN WESTERN NORTH DAKOTA. THIS WILL ALLOW MIXING OF LOW LEVELS TO A DRY LAYER ALOFT. INCREASING SOUTH/SOUTHWEST WINDS THIS AFTERNOON TO 15 TO 25 MPH WITH HIGHER GUSTS. THE JAMES VALLEY MAY SEE THE STRONGEST WINDS MID AFTERNOON THROUGH EARLY EVENING...AS THE POCKET OF DRY/WINDY AIR ALOFT SHIFTS TO EASTERN NORTH DAKOTA AHEAD OF A SURFACE TROUGH THAT IS FORECAST TO MOVE INTO WESTERN NORTH DAKOTA LATER IN THE AFTERNOON. THIS WILL RAISE FIRE WEATHER CONCERNS FOR TODAY. SEE THE FIRE WEATHER SECTION BELOW FOR DETAILS. LOOKING AT A WARM DAY TODAY WITH HIGHS IN THE 70S WITH MOSTLY SUNNY SKIES. MEANWHILE AT UPPER LEVELS...A LONGWAVE TROUGH DEVELOPING OVER THE ROCKIES TODAY EXPANDS INTO THE WESTERN PLAINS TONIGHT...AND MOVES EAST ACROSS THE NORTHERN PLAINS SUNDAY AND MONDAY. TONIGHT A SURFACE COLD FRONT MOVES IN BEHIND THE SURFACE TROUGH WITH DECENT COLD ADVECTION. LOOK FOR A CHANCE OF SHOWERS AND POSSIBLY ISOLATED THUNDERSTORMS IN THE VICINITY OF THE FRONT. STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP BEHIND THE COLD FRONT...AFTER MIDNIGHT IN THE NORTHWESTERN PART OF THE STATE AND BY DAYBREAK SUNDAY MORNING IN CENTRAL NORTH DAKOTA. BY LATE MORNING/EARLY AFTERNOON NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS OVER 40 MPH AT TIMES. A WIND ADVISORY WILL LIKELY BE NEEDED ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA SUNDAY. COOLER WITH HIGHS 50 TO 60. THE UPPER LEVEL TROUGH AND ASSOCIATED ENERGY IMPULSES WILL CREATE ENOUGH INSTABILITY FOR ISOLATED TO SCATTERED SHOWERS. SEE FIRE WEATHER SECTION BELOW FOR FIRE WEATHER CONCERNS ON SUNDAY. CONTINUED WINDY ON MONDAY. THE MAIN UPPER LEVEL TROUGH AXIS SHOULD BE EAST OF THE STATE. THE COMBINATION OF THE VIGOROUS DEPARTING LOW TO OUR EAST/NORTHEAST AND STRONG WARM AND DRY HIGH PRESSURE TO OUR SOUTHWEST WILL PROVIDE A TIGHT PRESSURE GRADIENT ACROSS THE STATE. YET ANOTHER DAY OF POTENTIAL FIRE WEATHER CONCERNS. A BIT WARMER WITH HIGHS IN THE LOWER 60S. .LONG TERM...(TUESDAY THROUGH FRIDAY) ISSUED AT 353 AM CDT SAT APR 11 2015 A PROGRESSIVE SPLIT FLOW PATTERN WILL CONTINUE THROUGH THE EXTENDED PERIOD. ON TUESDAY AN UPPER LEVEL TROUGH MOVES INTO THE NORTHERN ROCKIES WITH SURFACE LOW PRESSURE DEVELOPING IN THE LEE OF THE ROCKIES AND MOVING INTO THE MONDAK REGION BY 00 UTC WEDNESDAY. INCREASING SOUTHERLY FLOW AHEAD OF THE SURFACE LOW WILL BRING BREEZY CONDITIONS TO THE FORECAST AREA TUESDAY WITH TEMPERATURES CLIMBING INTO THE 70S...AND SOME 80 DEGREE READINGS POSSIBLE ACROSS THE SOUTH. WILL NEED TO MONITOR FOR POSSIBLE FIRE WEATHER HIGHLIGHTS AS THE LACK OF LOW LEVEL MOISTURE WILL MEAN ANOTHER DAY WITH LOW RELATIVE HUMIDITIES...ESPECIALLY OVER THE SOUTHWEST. STILL SOME CONCERNS AS TO WHETHER STRONGER WINDS WILL MATCH UP WITH THE LOW AFTERNOON HUMIDITIES. THE SURFACE LOW/COLD FRONT TRACKS ACROSS THE FORECAST AREA TUESDAY NIGHT FOLLOWED BY THE SPLITTING UPPER LEVEL TROUGH WEDNESDAY THROUGH WEDNESDAY NIGHT. BREEZY TO WINDY CONDITIONS TUESDAY NIGHT WITH SOUTHERLY FLOW AHEAD OF THE FRONT AND NORTHWEST WINDS BEHIND THE FRONT. RAIN SHOWER CHANCES ARE EXPECTED TO INCREASE FROM WEST TO EAST LATE TUESDAY NIGHT THROUGH WEDNESDAY JUST AHEAD OF THE UPPER LEVEL TROUGH. PRECIPITATION AMOUNTS WILL BE LIGHT WITH MOST AREAS SEEING THE POSSIBILITY OF UP TO A TENTH OF AN INCH...AND POSSIBLY LOCAL AMOUNTS UP TO A QUARTER INCH. COULD SEE A LINGERING SHOWER EARLY WEDNESDAY EVENING IN THE FAR EASTERN FORECAST AREA...BUT THEN UPPER LEVEL RIDGING QUICKLY BUILDS INTO THE NORTHERN PLAINS BY THURSDAY AND REMAINS THROUGH FRIDAY. THE GFS BRINGS ANOTHER QUICK MOVING COLD FRONT THROUGH THE AREA FRIDAY NIGHT WITH MINIMAL PRECIPITATION CHANCES. THE ECMWF IS SLOWER AND STRONGER WITH THIS SYSTEM BRINGING THE COLD FRONT THROUGH THE AREA ON SATURDAY. PRECIPITATION AMOUNTS WITH THE ECMWF ARE NOT THAT MUCH MORE IMPRESSIVE. EXCEPT FOR THE VERY MILD DAY ON TUESDAY...TEMPERATURES ARE EXPECTED TO REMAIN NEAR TO A LITTLE ABOVE NORMAL THROUGH SATURDAY WITH HIGHS MAINLY IN THE MID 50S TO MID 60S. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1232 AM CDT SAT APR 11 2015 VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. SOUTHWEST WINDS BECOMING GUSTY THIS AFTERNOON...GUSTING TO 22-25 KNOTS AT TIMES. && .FIRE WEATHER... ISSUED AT 353 AM CDT SAT APR 11 2015 RED FLAG WARNING TODAY. EXPECT THAT RECENT RAIN/SNOW WEDNESDAY EVENING/NIGHT IN THE SOUTHWEST HAS MELTED/EVAPORATED OR FILTERED INTO THE TOPSOIL...AT LEAST KNOWING THAT PARTS OF THOSE SOUTHWESTERN COUNTIES DID NOT HAVE ANY SNOW COVER THE PAST COUPLE OF DAYS. NO REPORTS OF GRASSLANDS BEGINNING TO GREEN UP. RED FLAG CONDITIONS EXPECTED TODAY OVER MOST OF WESTERN AND ALL OF SOUTH CENTRAL NORTH DAKOTA. INCREASING SOUTH/SOUTHWEST WINDS OF 20 TO 25 MPH BY AROUND NOON...AFTERNOON TEMPERATURES IN THE 70S...AND AFTERNOON RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT CAN BE EXPECTED TODAY. THIS INCLUDES WILLISTON AND BOWMAN...GARRISON TO JAMESTOWN AND SOUTH. FIRE WEATHER CONCERNS CONTINUE SUNDAY. CONFIDENT ON NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS. THIS IS FROM A COLD FRONTAL PASSAGE WITH EXPECTED HIGHS IN THE 50S. THERE SHOULD BE SUFFICIENT DRYING AT LOWER LEVELS FOR MINIMUM RELATIVE HUMIDITY VALUES OF AROUND 20 PERCENT SOUTH AND 25 TO 30 PERCENT NORTH. HOWEVER...EXPECTING SOME INCREASED CLOUD COVER WITH ISOLATED TO SCATTERED SHOWERS. MAY NEED A FIRE WEATHER WATCH/RED FLAG WARNING - ESPECIALLY FOR THE SOUTHERN HALF/TWO THIRDS OF THE STATE. CONTINUED WINDY MONDAY WITH HIGHS IN THE LOWER 60S...AND MINIMUM RELATIVE HUMIDITY OF 15 TO 25 PERCENT. WILL NEED TO MONITOR FOR POSSIBLE FIRE WEATHER HEADLINES. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ009-010-017>021-025-031>037- 040>048-050-051. && SHORT TERM...JV LONG TERM...TWH AVIATION...JV FIRE WEATHER...JV
Hazardous weather outlook, Apr 10, 2:34 PM MDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 334 PM CDT FRI APR 10 2015 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-112045- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 334 PM CDT FRI APR 10 2015 /234 PM MDT FRI APR 10 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. FIRE WEATHER CONCERNS ARE POSSIBLE ON SUNDAY ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA WITH STRONG WEST WINDS AND DRY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND AT WEATHER.GOV/BIS. WA
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 2:47 PM MDT | Fire Weather Watch | BIS | Adams, Billings, Bowman, Burleigh, Dickey, Dunn and 23 more | 12 hr |
| Apr 11, 3:02 PM MDT | Wind Advisory | BIS | Adams, Billings, Bowman, Golden Valley, Hettinger, Slope and 1 more | 28 hr |
Nearby
Red Flag Warnings in North Dakota, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.